Thursday September 29th 2016

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED

OxyContin withdrawal side effects

Many side effects can manifest when you are withdrawing from OxyContin. Addressing symptoms as they occur treating as many as you can is key in making sure you can stay off of OxyContin.

But exactly which OxyContin withdrawal side effects can you expect? Why do withdrawal side effects occur and how can you treat them (and receive treatments for OxyContin addiction at the same time)? More here, with a section for your questions about OxyContin withdrawal or helping OxyContin addiction at the end.

Withdrawal effects of OxyContin

What is OxyContin Withdrawal?

When you use opioids like OxyContin (main ingredient oxycodone), your body can become dependent on the medication. Dependency is a way the body integrates medications like OxyContin into the overall functioning of the body. In fact, you become dependent on OxyContin because your body simply needs the drug to continue to function, and adapts to the presence of oxycodone over the course of 3-4 weeks of regular, daily dosing.

So when you don’t take OxyContin, you go through withdrawal. Withdrawal happens because the body needs time to re adapt to the absence of oxycodone. When does OxyContin withdrawal occur? You will notice signs of withdrawal when you miss a dose or choose to quit taking OxyContin.

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY GUARANTEED

Effects of OxyContin withdrawal

Withdrawal is a process that can be uncomfortable and painful. It can have far reaching reactions and effects on not only your physical body but change the processes in your brain the regulate moods and impact your psychological health. The effects of OxyContin withdrawal can include:

  • anxiety
  • depression
  • accelerated breathing
  • fast heart beat
  • joint pain and aches
  • loss of appetite
  • nausea/vomiting
  • restlessness
  • runny nose
  • sleep disturbances
  • watering eyes
  • yawning

You may have to take time off of work. Your relationships may also become strained because of the effects of withdrawal. And your finances may take a hit while you are trying heal and regulate your body and those around. These combined factors account for withdrawal being an overall frustrating and potentially uncomfortable process.

Side effects of OxyContin withdrawal

One additional complication of withdrawal is relapse. Many people may start taking OxyContin again to avoid withdrawal symptoms. So one way to ensure successful Oxycontin withdrawal is to do so under medical supervision. This may be in a detox facility or a treatment facility. Both environments help to monitor and get you through the worst of withdrawal. Treatment facilities then offer follow up care that can address drug craving and any psychological side effects which occur.

Some other effects of OxyContin withdrawal include hallucination, anxiety, and extreme depression. These side effects can put you in danger. If you suffer these side effects then you may want to go to a hospital or clinic to be treated. You may also want to find an short acting medication that can help mitigate your depression and anxiety. You can also help anxiety and depression with exercise and diet.

Finally, you may experience complications in breathing during OxyContin withdrawal. Your body functions have been slowed down and when you withdraw from oxycodone, they can speed up. Thus, anxiety may be present. But you can also over work your heart. If extreme increases in heart rate or breathing occur during OxyContin withdrawal, get to the nearest hospital for medical intervention.

OxyContin withdrawal side effects

There can be many side effects that affect your physical and mental recovery from the use of OxyContin. Supporting symptoms as they occur is key in making sure you can stay off OxyContin and longer need oxycodone in order to function. If you are worried about OxyContin withdrawal, seek out treatments and support in the community.  Social support  can help aid you in withdrawal and treat psychological side effects. You don’t have to be alone in treating your side effects nor should have to feel the severity of OxyContin withdrawal side effects.

OxyContin withdrawal side effects questions

If you still have questions regarding the side effects of OxyContin withdrawal, please ask in the comments section below. We will get back to your questions with a personal and prompt response as quickly as we can.

Reference Sources: FDA: OxyContin
Child welfare: OxyContin and child welfare
NCBI: Comparative Cognitive and Subjective Side Effects of Immediate Release Oxycodone in Healthy Middle Age and Older Adults

Photo credit: http://www.flickr.com/photos/doug88888/3028278310/sizes/m/in/photostream/

Leave a Reply

9 Responses to “OxyContin withdrawal side effects
Bill
11:27 am January 29th, 2014

Have been detoxing for several months under my Drs. watch. Have slowly gone from 120 mlg. of 12 hr. oxy. and 4-5 percs a day to 50 mlgs. a day and 4-5 percs a week for extreme pain plus 4-5 Aleve a day. Been here twice and just can’t seem to get past the 50 mlgs. stage. Start to have anxiety and dark depression and chicken out and go back to 60 mlgs. Been happy w/my progress but wonder if I should just go cold turkey now and get it over w/ at a clinic or facility. I’m 66 and have been hooked for 3 years. Post-polio and too chicken to put up w/the constant pain alone or do I just need to stay the course and get it over with…didn’t think thought the early stages was the worst part but just won’t let go and frankly…I still love it!.

10:56 am January 31st, 2014

Hello Bill. Thanks for your honesty. I bet that a supervised detox clinic could really help you achieve your goals. They can offer psycho-emotional support as you go through withdrawal, and have seen dozens, if not hundreds, of cases and can anticipate your needs. Have you contacted some detox clinics in your area?

Les
2:52 pm February 19th, 2014

I have been off oxycodone for two weeks after taking them for a couple of years due to a neck injury. I finally had enough and weaned off of them but my heart rate is high. Is this a symptom and how long will this last? I also think I must have anxiety that effects my breathing as well. Any help would be greatly appreciated as I am about to go crazy!

4:29 pm February 19th, 2014

Hello Les. Congratulations on the withdrawal! Hmmm. Increased heart rate may be due to the “rebound effect” that withdrawal from opioids like oxycodone can trigger. I’d suggest, however, that you get a physical check up to be sure that this symptom is not caused by other conditions.

Stephen
3:16 am November 21st, 2014

I have been on oxycontin 20mg twice daily and 5 mg Percocet 2-3 times daily for 2 years due to a bad car accident injury. I have stop taken the oxycotin for three days and I still take the Percocet as needed. I want to know if this is ok as a way to stop the oxycontin.

crazy train
4:32 pm March 22nd, 2015

Its very hard ivd been on it for 10 years only done 40 ml in 26 days its been terrible but im determined too make it the scary thing is my liver hurts im worried ive done damage to my body im not too old but it scares me i went cold turkey for 7 days then done a few too help me cope because i got worse not bettet but i guess its from years of abuse . but i know now i can beat it for good its what i want to do it gets out of control no mattet if you need them or not . good luck too all and remembet its no mind keep your mind off of it

12:23 pm March 26th, 2015

Hi crazy train. I wish you success in your recovery! Stay strong and you will make it. I thank you for expressing your encouragement and support for everyone in this community.

Cynthia
3:53 pm March 26th, 2016

My doctor is tapering me off OxyContin. I was on 20 mg. twice a day. Now I’m on 15 mgs twice a day. I have had no ill effects from doing this. I go back in a month. Do you think I can go down to 10 mgs. twice a day with no ill effects in that short a time? Or do I need to go slower? Thank you.

Wayne
12:07 am May 14th, 2016

Want to stop taking 80 mg oxycontin but what if it is really helping me. Talk with doc. About it and said could put you on morphine. I am scared and don’t know what to do. I wish I new then what I no now. Been on oxycontin for long time thanks wayne

Leave a Reply

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED